Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 155, NWS Tallahassee, FL

June 24, 2025Holmes County, Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2025, 7:28 PM CDT for Holmes County, Walton County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2025, 7:28 PM CDT (00:28 UTC)
Expired
Jun 24, 2025, 8:05 PM CDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Holmes County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 21 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:21 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 24, 7:21 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
821 PM EDT Tue Jun 24 2025

...New UPDATE...

.UPDATE...
Issued at 819 PM EDT Tue Jun 24 2025

With northeasterly low-level flow in place today, seabreeze
activity has been largely confined to the Panhandle, and mostly
along and south of I-10. The activity may linger for another hour
or so, so have adjusted PoPs a bit into the evening hours, but
overall forecast is in good shape for the rest of the overnight
hours.

&&

.NEAR TERM...
(Through Wednesday)
Issued at 302 PM EDT Tue Jun 24 2025

Fairly benign weather is expected through most of the near term with
large scale subsidence still in place. At the tail-end of the near
term a complex system looks to approach the FL Peninsula from the
Atlantic via inverted trough rounding the base of the ridge to our
north. SBCAPE across the western half of the area looks to be around
2500-3500 J/kg tomorrow, however MLCAPE looks to be mostly capped,
given the proximity to the ridge. MLCAPE will be around 1500-2500
J/kg so any storms that do get through the inhibition with the aid
of additional forcing from the inverted trough may turn severe with
wind and hail being the primary threats. The SPC currently has most
of the region under a slight risk (level 2 of 5) for severe weather
tomorrow afternoon and evening.

Expect daytime highs generally in the mid to upper 90s with
overnight lows generally in the mid to upper 70s. Remember to stay
hydrated, stay in a cool place during peak heating hours and check
in on vulnerable people and pets.

&&

.SHORT TERM...
(Wednesday night through Thursday night)
Issued at 302 PM EDT Tue Jun 24 2025

The dominant H5 ridge centered over the Mid-Atlantic that has
controlled the large scale pattern as of late will finally degrade
and push north on Thursday. At the same time, an upper-level low
will be nudging westward across the Florida peninsula. In the
absence of large scale subsidence from the now removed ridge, and
with favorable upper-level support from the upper level low, rain
chances will be elevated. Mid-level lapse rates will be above
average once more at > 6C/km with the upper-level low overhead,
allowing for the development of robust instability in the range of
2000-4000 J/kg. Deep layer shear, however, will be comparatively
less than Wednesday. Sustained and organized storms are therefore
unlikely, with the greatest threat being isolated damaging winds and
small hail. For now, the Storm Prediction Center has placed all but
the extreme southeastern portions of the CWA in a Marginal (level 1
of 5) risk for severe weather Thursday.

Thursday also sees a "relief" in daytime high temperatures due to
the ridge breaking down and more coverage of convective activity,
although temperatures will still reach the lower-mid 90s.

&&

.LONG TERM...
(Friday through Monday)
Issued at 302 PM EDT Tue Jun 24 2025

A typical summertime pattern sets in Friday and remains through the
weekend and into early next week. Daily afternoon shower and
thunderstorm activity can be expected with the greatest
concentrations from the Florida state line southward and at or along
the seabreeze front. As a result of the increased convective
activity, daily high temperatures will lower down to mostly seasonal
values in the low 90s, with daily low temperatures in the mid 70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 715 PM EDT Tue Jun 24 2025

A few TSRA are ongoing invof ECP this evening, but should fade in
the next couple hours. Otherwise, VFR conditions are expected
during the period. After 18z, TSRA should begin to develop and
move generally W/SW across the terminals. The environment is very
favorable for strong, gusty, erratic winds in TSRA. Thus, have
included prevailing VCTS at all but ABY and VLD with PROB30s at
all sites for TSRA and gusts up to 30 kt.

&&

.MARINE...
Issued at 301 PM EDT Tue Jun 24 2025

A weak pressure gradient in place through Thursday will favor
northwest winds during the overnight hours becoming southwest in the
afternoons, generally less than 10 knots. Thursday night, southwest
winds become more firmly established through the weekend. Daily
diurnal showers and thunderstorms can be expected for the next
several days, mainly in the overnight and early morning hours. The
exception may be Wednesday and Thursday, when strong to severe
thunderstorms may drive toward the coast from the late afternoon
into the evening hours, with briefly higher winds and seas
possible.

&&

.FIRE WEATHER...
Issued at 301 PM EDT Tue Jun 24 2025

Fire weather thresholds remain above critical values over the next
few days. A complex system moves across the region tomorrow
afternoon leading to widespread showers and thunderstorms. This will
lead to erratic winds and abundant lightning.

&&

.HYDROLOGY...
Issued at 301 PM EDT Tue Jun 24 2025

Through the week, scattered showers and thunderstorms are
expected to increase in coverage. As PWATs increase, it won't be
surprising for a few storms to result in heavy downpours. Isolated
flash flooding may occur in low-lying areas or poor drainage.
However, widespread flooding is not expected. Our rivers are in
good condition so, riverine flooding is not expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   77  98  74  94 /  10  40  20  70
Panama City   78  96  76  92 /  20  30  30  50
Dothan        75  98  74  93 /   0  50  20  50
Albany        77  99  74  93 /   0  30  20  50
Valdosta      76  99  74  95 /  10  20  20  50
Cross City    73  96  72  94 /  10  30  20  60
Apalachicola  78  93  77  90 /  10  20  30  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...LF
LONG TERM....LF
AVIATION...Young
MARINE...LF
FIRE WEATHER...Oliver
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jun 24, 5:27 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
627 PM EDT Tue Jun 24 2025

FLZ008-010-012-108-112-242315-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
627 PM EDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 715 PM EDT/615 PM
CDT/...

At 627 PM EDT/527 PM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles southwest of Vernon, moving northwest at 10
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eglin Air Force Base, Live Oak, Freeport, Ebro, Red Bay, Seminole
Hills, Rock Hill, Bruce, Red Head, Eucheeanna, Millers Ferry, Pine
Log, and Knox Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3069 8594 3049 8570 3034 8579 3040 8612
      3042 8612 3042 8614 3043 8612 3043 8615
      3045 8616 3047 8613 3047 8615 3066 8617
TIME...MOT...LOC 2227Z 117DEG 9KT 3045 8583

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 24, 6:08 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
608 PM CDT Tue Jun 24 2025

FLZ008-010>013-242345-
Central Walton FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
608 PM CDT Tue Jun 24 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JACKSON...NORTHEASTERN
BAY...NORTHERN CALHOUN...EAST CENTRAL WALTON AND WASHINGTON COUNTIES
IN THE PANHANDLE OF FLORIDA THROUGH 645 PM CDT...

At 608 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Vernon to near
Blountstown. Movement was west at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Blountstown, Bradford, Live Oak, Altha, Alford, Caryville,
Wausau, Westville, Ebro, Clarksville, Moose Pond, Ocheesee, Selman,
Whitehead Crossroads, Chipola, Camps Head, Holmes Valley, Millers
Ferry, and Kennys Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3070 8591 3070 8585 3078 8582 3077 8573
      3075 8574 3074 8562 3075 8562 3066 8496
      3037 8508 3047 8603
TIME...MOT...LOC 2308Z 087DEG 10KT 3054 8576 3046 8512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 24, 6:17 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM CDT Tue Jun 24 2025

FLZ108-242345-
South Walton FL-
617 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WALTON COUNTY
THROUGH 645 PM CDT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Santa Rosa Beach, moving southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Santa Rosa Beach, Point Washington, Gulf Pines, Bunker, Grayton
Beach, Blue Mountain Beach, Seagrove Beach, Seaside, Sandestin,
Miramar Beach, and Four Mile Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3038 8633 3040 8633 3039 8626 3040 8623
      3041 8627 3042 8624 3042 8623 3038 8617
      3038 8612 3039 8611 3042 8614 3043 8612
      3044 8616 3046 8607 3035 8600 3030 8599
      3026 8604 3034 8636 3038 8640
TIME...MOT...LOC 2317Z 066DEG 16KT 3036 8610

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

42-DVD
Special weather statement, Jun 24, 6:42 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
642 PM CDT Tue Jun 24 2025

FLZ008>010-250015-
Holmes FL-Central Walton FL-Washington FL-
642 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WALTON...
SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 715
PM CDT...

At 642 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Live Oak, Ponce De Leon, Eucheeanna, Holmes Valley, Millers
Ferry, Hinsons Crossroads, Red Bay, Douglass Crossroad, and Knox
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3066 8607 3071 8605 3071 8604 3078 8604
      3065 8567 3049 8572 3052 8610 3053 8611
TIME...MOT...LOC 2342Z 103DEG 15KT 3059 8579

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 24, 7:00 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
700 PM CDT Tue Jun 24 2025

FLZ007>010-250045-
Holmes FL-Central Walton FL-North Walton FL-Washington FL-
700 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND CENTRAL WASHINGTON COUNTIES THROUGH 745 PM
CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Bonifay, Bradford, Union, Ponce De Leon, Caryville, Wausau,
Westville, Hinsons Crossroads, Whitehead Crossroads, Cerrogordo,
Gritney, Arrant Settlement, Holmes Valley, Knox Hill, Hickory Hill,
Smyrna, Sylvania, Argyle, and Johnson Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3074 8551 3052 8555 3065 8608 3092 8603
TIME...MOT...LOC 0000Z 103DEG 23KT 3064 8565

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 24, 7:24 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
724 PM CDT Tue Jun 24 2025

FLZ007>009-250115-
Holmes FL-Central Walton FL-North Walton FL-
724 PM CDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON AND SOUTHWESTERN
HOLMES COUNTIES THROUGH 815 PM CDT...

At 724 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of De Funiak Springs, moving west at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Ponce De
Leon, Pond Creek, Oakwood Hills, Cluster Springs, Alpine Heights,
Cerrogordo, De Funiak Spring Airport, Rock Hill, Glendale, Pleasant
Ridge, Center Ridge, Knox Hill, Hickory Hill, New Harmony, Piney
Grove, and Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3093 8639 3084 8588 3054 8593 3060 8639
TIME...MOT...LOC 0024Z 112DEG 18KT 3066 8598

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:00 PM CDTSpecial Weather StatementTAEWashington45 min
Jun 24, 7:24 PM CDTSpecial Weather StatementTAEWalton51 min
Jun 25, 8:11 AM CDTSpecial Marine WarningTAE50 min
Jun 25, 1:24 PM CDTSpecial Weather StatementTAEWakulla51 min
Jun 25, 1:26 PM CDTSpecial Weather StatementTAEGulf34 min
Jun 25, 1:28 PM CDTSpecial Weather StatementTAELiberty47 min
Jun 25, 1:30 PM CDTSpecial Weather StatementTAEMadison45 min
Jun 25, 1:58 PM CDTSpecial Weather StatementTAEGulf47 min
Jun 25, 1:59 PM CDTSpecial Marine WarningTAE91 min
Jun 25, 2:01 PM CDTSpecial Weather StatementTAELiberty44 min
Jun 25, 2:04 PM CDTSpecial Weather StatementTAEJefferson41 min
Jun 25, 2:06 PM CDTSpecial Marine WarningTAE114 min
Jun 25, 2:18 PM CDTSpecial Weather StatementTAEGulf42 min
Jun 25, 2:26 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty94 min
Jun 25, 2:30 PM CDTSpecial Weather StatementTAETaylor45 min
Jun 25, 2:32 PM CDTSpecial Weather StatementTAEGadsden43 min
Jun 25, 2:36 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty84 min
Jun 25, 2:53 PM CDTSpecial Weather StatementTAEWalton52 min
Jun 25, 3:02 PM CDTSpecial Marine WarningTAE118 min
Jun 25, 3:03 PM CDTSpecial Marine WarningTAE117 min
Jun 25, 3:08 PM CDTSevere Thunderstorm WarningTAEFranklin, Jefferson, Leon, Taylor, Wakulla86 min
Jun 25, 3:19 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Washington86 min
Jun 25, 3:26 PM CDTSpecial Marine WarningTAE92 min
Jun 25, 3:29 PM CDTAreal Flood AdvisoryTAEGadsden, Leon2 hr
Jun 25, 3:32 PM CDTSevere Thunderstorm WarningTAEWalton, Washington73 min
Jun 25, 3:41 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla53 min
Jun 25, 3:56 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty64 min
Jun 25, 4:02 PM CDTFlash Flood WarningTAEGadsden, Leon3 hr
Jun 25, 4:14 PM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Liberty72 min
Jun 25, 4:35 PM CDTSevere Thunderstorm WarningTAEGadsden, Jackson55 min
Jun 25, 4:40 PM CDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington95 min
Jun 25, 4:51 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty84 min
Jun 25, 4:55 PM CDTSpecial Marine WarningTAE94 min
Jun 25, 5:12 PM CDTAreal Flood AdvisoryTAEBay, Washington3 hr
Jun 25, 5:26 PM CDTAreal Flood AdvisoryTAEGadsden64 min
Jun 25, 5:47 PM CDTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington88 min
Jun 25, 6:00 PM CDTSpecial Weather StatementTAEDixie45 min
Jun 25, 6:03 PM CDTSpecial Marine WarningTAE49 min
Jun 25, 2:25 PM CDTSpecial Weather StatementTAEMitchell35 min
Jun 25, 3:21 PM CDTSpecial Weather StatementTAEMitchell39 min
Jun 25, 3:22 PM CDTSevere Thunderstorm WarningTAEColquitt, Mitchell38 min
Jun 25, 4:48 PM CDTSpecial Weather StatementTAEBrooks, Colquitt, Thomas57 min
Jun 25, 5:23 PM CDTSpecial Weather StatementTAEBen Hill67 min
Jun 25, 5:32 PM CDTSevere Thunderstorm WarningTAEGrady, Thomas58 min
Jun 25, 6:01 PM CDTSevere Thunderstorm WarningTAEBaker, Decatur, Early, Grady, Miller, Mitchell and 2 more74 min
Jun 25, 6:05 PM CDTSevere Thunderstorm WarningTAEDecatur, Seminole85 min
Jun 25, 6:28 PM CDTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell62 min
Jun 25, 6:35 PM CDTSpecial Weather StatementTAEEarly25 min
Jun 25, 6:45 PM CDTSevere Thunderstorm WarningTAECoffee, Dale, Houston75 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.